Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 41, NWS Albuquerque, NM

June 5, 2004Harding County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 5, 2004, 3:26 PM MDT for Harding County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 3:26 PM MDT (21:26 UTC)
Expired
Jun 5, 2004, 4:15 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Harding County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 052126
SVRABQ
NMC021-052215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 PM MDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 415 PM MDT

* AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF YATES...OR ABOUT 20 MILES
  NORTH OF MOSQUERO...MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL CENTRAL HARDING COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

LAT...LON 3616 10380 3613 10403 3581 10393 3583 10373
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:00 PM MDT, 26 minutes earlier.

Area forecast discussion, Jun 5, 3:00 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SAT JUN 5 2004

.DISCUSSION...THE 500 MB RIDGE WILL CONTINUE OVER THE SW US UNTIL
EARLY NEXT WEEK WITH THE STEERING FLOW FOR CONVECTION MAINLY OUT OF
THE WEST AND NORTHWEST. A BACK DOOR COLD FRONT AND AN ATTENDENT LINE
OF THUNDERSTORMS THAT PENETRADED THE NORTHEAST LATE THIS AFTERNOON
WILL CONTINUE TO MARCH TOWARD THE SOUTHEAST THIS EVENING...WITH
ISOLATED ACTIVITY LINGERING AFTER MIDNIGHT ACROSS THE FAR EASTERN
PLAINS. SOME OF THE EARLY EVENING STORMS COULD TURN SEVERE ON THE
PLAINS...SO SPC ISSUED SEVERE THUNDERSTORM WATCH NUMBER 400 UNTIL
800 PM FOR ROOSEVELT...CURRY...QUAY...HARDING...EASTERN SAN MIGUEL
AND SOUTHEASTERN UNION COUNTIES. MODELS CONTINUE TO INDICATE THAT
THE COLD FRONT WILL PUSH THROUGH THE CENTRAL MOUNTAIN CHAIN
TONIGHT...THOUGH WITH WEAKER RIO GRANDE VALLEY EAST WINDS AND
SHALLOWER MOISTURE THAN PREVIOUSLY EXPECTED. AT THIS TIME...THE
MOISTURE FLUX IN THE VALLEY LOOKS TOO SHALLOW TO PRODUCE SIGNIFICANT
CONVECTION WEST OF THE CENTRAL MOUNTAIN CHAIN ON SUNDAY.
HOWEVER...ISOLATED SHOWERS AND STORMS SHOULD AGAIN OCCUR ALONG A
LINE FROM THE SANGRES TO THE SACS AND EASTWARD LATE SUNDAY AND
POSSIBLY INTO SUNDAY NIGHT. A FEW PATCHES OF EARLY MORNING LOW
CLOUDS COULD MOVE INTO THE EASTERN PLAINS FROM THE EAST NEAR SUNRISE
SUNDAY MORNING...BUT STILL NOT ENOUGH CONFIDENCE TO PAINT IN THE
GRIDS YET.

THE NEXT WORK WEEK WILL START QUITE WARM...WITH 90S ACROSS THE LOWER
ELEVATIONS...AS A WEAK LEE TROUGH ESTABLISHES IN THE EAST.  A DRY
LINE WILL ALSO SET UP IN THE EAST WITH A SLIGHT CHANCE OF LATE DAY
SHOWERS AND THUNDERSTORMS FAVORING THE SOUTHEAST LATE MONDAY. BY
TUESDAY...THE WEATHER SHOULD REMAIN DRY AREAWIDE AS SW FLOW KICKS IN
AT ALL LEVELS IN ADVANCE OF AN UPPER TROUGH APPROACHING FROM THE NW.
TUESDAY NIGHT INTO WED THIS TROUGH COULD PULL UP ENOUGH MOISTURE FROM
THE S FOR THUNDER ACROSS THE W/SW MTNS. ALSO LATE WED...A THERMAL
TROUGH ALOFT WILL SWEEP THE N MTNS...POSSIBLY TRIGGERING SOME
THUNDERSTORMS WITH LITTLE IF ANY RAIN. DRY LINE ACTIVITY MAY ALSO
FLARE UP IN THE EAST LATE WED. ADDITIONALLY...THE UPPER TROUGH WILL
MOVE ACROSS THE AREA AROUND MID WEEK BEARING BREEZY CONDITIONS
AREAWIDE AND WINDY CONDITIONS FOR PORTIONS OF THE NORTH. DLC

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 052/091 053/090 052 44000
GALLUP.................... 044/088 046/087 045 44000
GRANTS.................... 045/088 046/088 046 44000
GLENWOOD.................. 052/095 052/094 052 44000
CHAMA..................... 038/077 041/078 041 44000
LOS ALAMOS................ 048/082 052/084 052 44000
RED RIVER................. 038/072 042/075 043 44111
TAOS...................... 043/083 047/085 048 44000
SANTA FE.................. 048/084 052/085 051 44000
SANTA FE AIRPORT.......... 050/086 053/088 052 44000
ESPANOLA.................. 050/088 050/090 049 44000
ALBUQUERQUE HEIGHTS....... 062/090 064/093 063 44000
ALBUQUERQUE VALLEY........ 056/093 058/096 057 44000
ALBUQUERQUE FOOTHILLS..... 059/087 061/089 061 44000
ALBUQUERQUE WEST MESA..... 061/092 062/095 061 44000
SOCORRO................... 058/094 059/096 059 44000
SANDIA PARK/CEDAR CREST... 052/084 057/086 056 44000
MORIARTY/ESTANCIA......... 048/087 051/088 051 44000
CARRIZOZO................. 055/090 055/093 056 44000
RUIDOSO................... 053/081 053/085 055 44021
RATON..................... 045/084 048/088 050 44222
LAS VEGAS................. 047/082 051/087 052 44111
ROY....................... 049/084 054/088 055 44522
CLAYTON................... 054/086 059/092 060 44522
SANTA ROSA................ 055/091 059/093 059 44222
TUCUMCARI................. 059/091 064/094 064 44522
FORT SUMNER............... 058/090 061/094 062 44522
CLOVIS.................... 060/088 062/093 063 44522
PORTALES.................. 060/089 062/094 063 44522
ROSWELL................... 062/092 065/096 065 44222
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

44
Hazardous weather outlook, Jun 5, 6:00 AM MDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 5 2004

NMZ001>021-026-061200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE EASTERN
PLAINS. THIS AREA WILL GENERALLY BE ALONG AND EAST OF A LINE THAT
EXTENDS FROM RATON TO FORT SUMNER TO EAST OF ROSWELL. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT DEVELOP
TODAY.

.DAYS TWO THROUGH SEVEN...

A SLIGHT RISK OF SEVERE WEATHER IS POSSIBLE ACROSS THE NORTHEAST
PLAINS SUNDAY AFTERNOON. THIS AREA WILL GENERALLY BE ALONG AND
NORTHEAST OF A LINE THAT EXTENDS FROM RATON TO TUCUMCARI. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREAT FROM THUNDERSTORMS THAT
DEVELOP TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON ACROSS THE EASTERN
PLAINS AND ACROSS THE NORTHEAST PLAINS SUNDAY AFTERNOON.

16

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:46 PM MDTSevere Thunderstorm WarningABQUnion44 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.